Oklahoma, 2012

Drought in Oklahoma, December 1 to 31, 2012

December 1 to 31, 2012 · NWS TSA · 25 events in 25 counties and zones

25 inches near the Kansas/Missouri border to nearly four inches locally in southeastern Oklahoma. Much of southeastern Oklahoma received between 75 and 90 percent of normal precipitation while much of northeastern Oklahoma north of I-44 only received between 10 and 25 percent of normal precipitation.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Precipitation over eastern Oklahoma continued below normal during December 2012, ranging from 0.25 inches near the Kansas/Missouri border to nearly four inches locally in southeastern Oklahoma. Much of southeastern Oklahoma received between 75 and 90 percent of normal precipitation while much of northeastern Oklahoma north of I-44 only received between 10 and 25 percent of normal precipitation. As a result of this continued dry weather, most of eastern Oklahoma remained in extreme drought (D3) conditions while exceptional drought (D4) conditions continued across much of Osage, Pawnee, Washington, and Creek Counties. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:11 PM CST, 49 minutes earlier.

Area forecast discussion, Nov 30, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CST FRI NOV 30 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STILL EXPECTING WIDESPREAD MVFR CEILINGS TO RE-DEVELOP OVER THE
ENTIRE AREA OVER THE NEXT FEW HOURS AND PERSIST THROUGH SATURDAY
MORNING. VISIBILITY WILL BE REDUCED TO 3-4SM IN MANY LOCATIONS AND
MAY AT LEAST BRIEFLY FALL TO IFR LEVELS IN FAR NW ARKANSAS BEFORE
LOW CLOUDS FILL BACK IN. CONDITIONS WILL IMPROVE IN THE AFTERNOON
ACROSS MOST OF EASTERN OKLAHOMA...BUT CLOUDS WILL BE PERSISTENT
FARTHER EAST AND AS A RESULT...FORECAST WILL REFLECT PREVAILING
MVFR ACROSS WESTERN ARKANSAS THROUGH THE END OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 922 PM CST FRI NOV 30 2012/

DISCUSSION...
EXPECT CLOUDS TO FILL IN OVERNIGHT...THEREFORE SKY WORDING LOOKS
REASONABLE. SOME AREAS ACROSS NE OK HAVE LOST CLOUD COVER WITH
CALM WINDS...RESULTING IN PATCHY FOG ACROSS THOSE AREAS. ADDED FOG
TO SOME ZONES ACROSS NE OK. TEMPERATURES LOOK REASONABLE...BUT MAD
A FEW MINOR TWEAKS TO LOCATIONS THAT ARE ALREADY SATURATED.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, Nov 30, 5:01 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CST FRI NOV 30 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CST FRI NOV 30 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
UNSEASONABLY WARM AND WINDY CONDITIONS ARE EXPECTED THROUGH THE
WEEKEND. DESPITE GUSTY SOUTH WINDS...RAPID FIRE SPREAD POTENTIAL WILL BE
TEMPERED BY INCREASED SURFACE MOISTURE.

COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON INTO
TUESDAY MORNING...BRINGING SCATTERED THUNDERSTORM CHANCES AS THE
FRONT SWEEPS THROUGH THE REGION MONDAY NIGHT. COOLER...BUT ABOVE
NORMAL TEMPERATURES WILL CONTINUE INTO MIDWEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Adair

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Haskell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Nowata

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Tulsa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418770, 418771, 418772, 418773, 418774, 418775, 418776, 418777, 418778, 418779, 418780, 418781, 418782, 418783, 418784, 418785, 418786, 418787, 418788, 418789, 418790, 418791, 418792, 418793, 418794.